1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Januvia Side Effects

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by steppy, Sep 15, 2014.

  1. steppy

    steppy Type 2 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    43
    I've been reluctant for so long to start using this drug, or any drugs really, but due to an eye condition that was picked up by the optician on my yearly checkup the other week, I decided to try one out yesterday to see what would happen; I've read up on issues relating to Januvia, and that scares me; anyway, this morning I got up out of bed as normal and I came over all faint, and began sweating; this lasted for a short time and had to sit down before I fell down!

    I've never had this issue before taking Januvia, so why should I be taking it at all?
     
  2. mo53

    mo53 Type 2 · Expert

    Messages:
    7,839
    Likes Received:
    32,776
    Trophy Points:
    198
    Hello Steppy. I dont know the answer but my post should move you back to recent. :)
     
    • Like Like x 2
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,478
    Likes Received:
    16,380
    Trophy Points:
    298
    Sorry missed it! I am on sitagliptin and I do not have any side effects.
    It has had a great effect on my controlling my BSLs.
    I think you may be experiencing symptoms of a fluctuating blood sugar levels. You may be going hypo with the Januvia. Try and get to see your GP.
    Don't take any more tablets and eat cautiously until you see your doctor.
    Let us know how you get on.
     
    • Like Like x 3
  4. steppy

    steppy Type 2 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    43
    thanks for the advice; I've already decided to stop as I'd never had this issue in the mornings until I took one yesterday, so perhaps too strong for me; have always just taken 2 x 500mg of Glucophage SR twice a day, and have been fine for over a year with no side effects apart from the odd upset stomach if I had porridge earlier!
     
  5. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,478
    Likes Received:
    16,380
    Trophy Points:
    298
    It can be really difficult to get meds right. Sometimes they just aren't the right ones for you.
    Hope you get sorted soon.
    Are you on a low carb diet?
    Have you had a look around at the threads and articles about controlling without meds?
    Or can't you keep them down without meds?
     
  6. steppy

    steppy Type 2 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    43
    I'm against taking meds full stop. but when pushed, I take them.

    I've taken a keen interest in a low carb diet now, so I'm beginning today! :)

    I just hope this episode hasn't exacerbated my condition and shattered my pancreas; we'll see tomorrow!
     
    • Like Like x 2
  7. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,478
    Likes Received:
    16,380
    Trophy Points:
    298
    Let us know how you do.
     
    • Like Like x 2
  8. mo53

    mo53 Type 2 · Expert

    Messages:
    7,839
    Likes Received:
    32,776
    Trophy Points:
    198
    Steppy have a look at myfitnesspal. com if you havent already started using it. It will help you with your target and calculating the carbs in your meals. :)
     
    • Like Like x 2
  9. steppy

    steppy Type 2 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    43
    will do; it's just the case of looking at what to eat now, but I'm determined to make this work now!
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook